MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: trapliner 7f shaft broke in lad / lcx in pullback position , trapliner balloon npr 12 bar no problem.Trapliner broke out of the patient's body, it was in pullback position.No parts were left in the vessel.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed.There are no nonconformances related to this lot therefore, supporting the device met material, assembly and performance specifications.Trapliner was retruned for evaluation.Blood particulates were noted on the catheter.Halfpipe was damaged, crimped, and deformed.The collar transition was damaged.The tip of the catheter was crimped.Weld joint was intact.Delamination of the pushrod from the halfpipe was confirmed.Pushrod length, collar to tip, and o.D were measured and within specification.Other specifications could not be measured due to the extent of the damages noted on the unit.Case details were reviewed.A patient underwent a reka pci procedure.A trapliner was used in the case.The shaft broke in lad/lcx in pull back position.Multiple damages were noted on the tip, halfpipe, and collar transition section of the catheter.Delamination of the pushrod from the halfpipe was observed.The weld joint was intact.The vessel was severely calcified with moderate tortuosity.The damages are likely to have occurred during use along with other devices.Per ifu it states the following warning and precaution never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested.A response was received.No part of the trapliner was left in the vessel.No other trapliner was used.Cd pertaining to the angiograms were sent by the account.The images and videos were reviewed.The procedure was done on the rca vessel.No procedure was done on the lca and its branches.Multiple guide catheters, pacing leads and other ancillary devices were noted.A guide extension catheter was observed to be used in the rca vessel and nothing on the lad/lcx.No information regarding trapliner breaking off in the pullback was noted.Apart from procedural and anatomical factors based on the case details, a nonconformance request was initiated to investigate the complaint issue.A supplier manufacturing/process issue was noted with the trapliner backbone in addition to operational use of the catheter in the procedure.A supplier corrective action has been issued to capture changes.Teleflex will continue to monitor and trend reports for any similar events.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key12200255
Report Number2134812-2021-00054
Device Sequence Number3509348
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public(01)20841156102132
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number5567
Device Lot Number669473
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight107